Kansas, 2005

Hail in Kansas, June 30, 2005

June 30, 2005 · NWS GID · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 30, 2:05 AM CST, 8 hours 13 minutes earlier.

Area forecast discussion, Jun 30, 2:05 AM CST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
305 AM CDT THU JUN 30 2005

.DISCUSSION...SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE
TO ROLL ACROSS ALL BUT THE FAR NORTHERN CWA EARLY THIS MORNING.  THE
00Z NAM AND GFS SUGGEST THAT THE ACTIVITY SHOULD GRADUALLY DIMINISH
AS THE LOW LEVEL JET WEAKENS THIS MORNING AND THE 850 MB FRONT
STARTS TO PUSH BACK SOUTH.  DECIDED TO LINGER A CHANCE OF
THUNDERSTORMS IN THE FAR SOUTHEAST CORNER OF THE FORECAST AREA INTO
THE AFTERNOON DUE TO THE PROXIMITY OF THE 850 MB BOUNDARY AND
MOISTURE CONVERGENCE ASSOCIATED WITH THE FRONT.  THIS PUSHES SOUTH
BY THIS EVENING...SO THINK THE DRY FORECAST FOR TONIGHT SHOULD STILL
WORK.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS THEN LOOKS TO BE
FRIDAY NIGHT AS THE LOW LEVEL JET AGAIN INCREASES ACROSS THE AREA IN
CONCERT WITH 850 MB WARM AIR ADVECTION/THETA/E ADVECTION.  THE NAM
TRIES TO DEVELOP SOME QPF DURING THE DAY ON FRIDAY...HOWEVER PREFER
TO KEEP THE MAINLY NOCTURNAL LOOK TO THE POPS IN CONJUNCTION WITH
THE INCREASE OF THE LOW LEVEL JET.  WOULD NOT BE SURPRISED TO SEE A
FEW STORMS DEVELOP OVER THE HIGH PLAINS DURING THE AFTERNOON ON
FRIDAY IN THE PROXIMITY OF THE SURFACE TROUGH...BUT THOSE SHOULD
REMAIN WEST OF THE CWA UNTIL LATER IN THE EVENING OR NIGHT.

DID NOT ADJUST THE SATURDAY NIGHT PERIOD WITH SMALL CHANCES OF
SHOWERS AND THUNDERSTORMS STILL APPEARING REASONABLE AS THE LOW
LEVEL JET AND 850 MB MOISTURE ADVECTION BOTH INCREASE BY LATE
EVENING.  THE BETTER CHANCES OF THUNDERSTORMS AND SEVERE WEATHER
APPEAR TO RESIDE ON SUNDAY AS A COLD FRONT CROSSES THE AREA.  TIMING
OF THE FRONT APPEARS FAVORABLE FOR GOOD DESTABILIZATION TO OCCUR
WITH THE 00Z GFS SUPPORTING SBCAPES OF 2500-3500 J/KG.  DEEP LAYER
SHEAR IS FORECAST TO INCREASE TO NEAR 40 KTS BY LATE AFTERNOON WHICH
SHOULD BE PLENTY TO SUPPORT A FEW SUPERCELLS.  OBVIOUSLY THIS IS
SUBJECT TO CHANGE IF THE TIMING OF THE BOUNDARY IS OFF.

THE FRONT APPEARS TO STALL OUT ACROSS KANSAS ON MONDAY WITH THE
BEST CHANCE OF MORE THUNDERSTORMS ACROSS ABOUT THE SOUTHERN HALF OF
THE FORECAST AREA.  THE CURRENT FORECAST HAS GOT THIS COVERED WELL
AND MADE FEW CHANCES TO MONDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

KING
Hazardous weather outlook, Jun 30, 3:41 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
441 AM CDT THU JUN 30 2005

KSZ005-017-NEZ039>041-046>049-060>064-072>077-082>085-011200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-PHELPS NE-PHILLIPS KS-
POLK NE-ROOKS KS-SHERMAN NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
441 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH
THE MAIN HAZARD EXPECTED TO BE DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH
MONDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS.  THE BEST
CHANCE FOR SEVERE WEATHER DURING THIS PERIOD APPEARS TO BE ON SUNDAY
AS A COLD FRONT MOVES ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

KSZ006-007-018-019-NEZ086-087-011200-
JEWELL KS-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-SMITH KS-THAYER NE-
441 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN HAZARD
EXPECTED TO BE DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH
MONDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS.  THE BEST
CHANCE FOR SEVERE WEATHER DURING THIS PERIOD APPEARS TO BE ON SUNDAY
AS A COLD FRONT MOVES ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

KING

In the hours before

Local storm report, Jun 30, 4:21 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     5 N BELOIT              39.54N 98.11W
06/29/2005  60 MPH           MITCHELL           KS   LAW ENFORCEMENT

            MARBLE SIZE HAIL...REPORTED BY MITCHELL COUNTY DISPATCH

0525 PM     TSTM WND DMG     7 S BELOIT              39.36N 98.11W
06/29/2005                   MITCHELL           KS   LAW ENFORCEMENT

            DEPUTY REPORTED 14 INCH DIAMETER TREE BRANCH DOWNED 7
            MILES SOUTH AND 3.5 MILES EAST OF BELOIT ON HIGHWAY 14.

0604 PM     TSTM WND DMG     SIMPSON                 39.39N 97.93W
06/29/2005                   MITCHELL           KS   PUBLIC

            PUBLIC REPORTED LARGE TREES UPROOTED IN SIMPSON. CAR
            MOVED 3 TO 4 FEET FROM THUNDERSTORM WIND GUSTS.

0618 PM     TSTM WND DMG     SIMPSON                 39.39N 97.93W
06/29/2005                   MITCHELL           KS   LAW ENFORCEMENT

            MITCHELL COUNTY SHERIFF DEPUTIES REPORTED SIGNIFICANT
            WIND DAMAGE IN THE TOWN OF SIMPSON. DAMAGE REPORTED ALL
            OVER THE TOWN OF SIMPSON. METAL BUILDINGS REPORTED DOWN.
            LAW ENFORCEMENT WILL ASSESS SITUATION AND REPORT BACK
            SOON.

0630 PM     TSTM WND DMG     SIMPSON                 39.39N 97.93W
06/29/2005                   MITCHELL           KS   LAW ENFORCEMENT

            POWERLINES REPORTED DOWN THROUGHOUT TOWN OF SIMPSON.

1115 PM     TORNADO          9 E VICTOR              39.25N 98.12W
06/29/2005                   MITCHELL           KS   EMERGENCY MNGR

            THE MITCHELL COUNTY EMERGENCY MANAGER REPORTED A TORNADO
            JUST EAST OF HIGHWAY 14 WHICH DID CONSIDERABLE TREE
            DAMAGE

1130 PM     FUNNEL CLOUD     13 E VICTOR             39.25N 98.04W
06/29/2005                   MITCHELL           KS   LAW ENFORCEMENT

            DEPUTIES FOLLOWED FUNNEL CLOUD OVER EXTREME SOUTHEAST
            MITCHELL COUNTY JUST NORTHWEST OF BARNARD STRADDLING THE
            MITCHELL AND LINCOLN COUNTY LINES.

1130 PM     HAIL             13 E VICTOR             39.25N 98.04W
06/29/2005  1.75 INCH        MITCHELL           KS   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED BY DEPUTIES IN FAR
            SOUTHEAST CORNER OF MITCHELL COUNTY.

1141 PM     TSTM WND DMG     13 E VICTOR             39.25N 98.04W
06/29/2005                   MITCHELL           KS   LAW ENFORCEMENT

            MITCHELL COUNTY SHERIFFS DEPUTIES REPORTED SEEING LARGE
            TREE LIMBS DOWNED IN FAR SOUTHEAST MITCHELL COUNTY JUST
            NORTHWEST OF BARNARD.

1152 PM     HAIL             3 S BELOIT              39.42N 98.11W
06/29/2005  1.75 INCH        MITCHELL           KS   LAW ENFORCEMENT

1205 AM     HAIL             6 SW SIMPSON            39.32N 98.01W
06/30/2005  1.75 INCH        MITCHELL           KS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL WAS REPORTED BY LAW ENFORCEMENT

&&

FAY

The radar

The Grand Island radar (KUEX), 108 km away, was scanning. The volume nearest the first event began at 16:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mitchell

When
June 30, 10:18 AM CST
Where
Mitchell County, 1 mi E of Asherville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -97.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452272.